PAUL H. PLOTZ, M.D.; JOHN H. KLIPPEL, M.D.; JOHN L. DECKER, M.D.; DAN GRAUMAN, M.A.; BERNARD WOLFF, M.D.; B. C. BROWN, M.D.; GEORGE RUTT, M.D.
The bladder complications of 54 patients treated with oral cyclophosphamide for systemic lupus erythematosus (43) or rheumatoid arthritis (11) were reviewed. During an observation period of 241 patient years, we saw seven cases of acute hemorrhagic cystitis and two cases of transitional cell carcinoma of the bladder. Bladder carcinoma was identified 28 and 60 months after withdrawal of the drug and resulted in the death of one patient. The late-occurring serious toxicities of cyclophosphamide should limit the use of the drug in the treatment of nonmalignant inflammatory rheumatic conditions.
PAUL H. PLOTZ, JOHN H. KLIPPEL, JOHN L. DECKER, DAN GRAUMAN, BERNARD WOLFF, B. C. BROWN, et al. Bladder Complications in Patients Receiving Cyclophosphamide for Systemic Lupus Erythematosus or Rheumatoid Arthritis. Ann Intern Med. 1979;91:221–223. doi: 10.7326/0003-4819-91-2-221
Download citation file:
Published: Ann Intern Med. 1979;91(2):221-223.
Lupus Erythematosus, Nephrology, Rheumatology, Urological Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use